Alert archive / Texas / Wind Advisories in 2015

Wind Advisory 8, NWS Fort Worth, TX

November 17, 20159 counties in Texas

NWS Fort Worth, TX issued this wind advisory at Nov 17, 2015, 2:54 AM CST for 9 counties in Texas. It took effect at Nov 17, 2015, 11:00 AM CST. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Nov 17, 2015, 2:54 AM CST (08:54 UTC)
In effect from
Nov 17, 2015, 11:00 AM CST
Expired
Nov 17, 2015, 4:00 PM CST
In force
5 hr
Issued by
NWS Fort Worth, TX

Counties Comanche County, TX, Eastland County, TX, Erath County, TX, Hamilton County, TX, Jack County, TX, Mills County, TX, Palo Pinto County, TX, Stephens County, TX, Young County, TX

The radar

The Dyess AFB radar (KDYX), 74 km from the middle of the area, began a volume at 08:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 8.9 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2015-11-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 683 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2015-11-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 444 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
683 J/kg
Mixed-layer CIN
-156 J/kg
Mixed-layer LCL
712 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
444 m²/s²
0-3 km storm-relative helicity
505 m²/s²
Significant tornado parameter
0.6
Supercell composite
4.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

217 
WWUS74 KFWD 170854 CCA
NPWFWD

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE FORT WORTH TX
254 AM CST TUE NOV 17 2015

...A WIND ADVISORY IS IN EFFECT FOR NORTH AND CENTRAL TEXAS
TONIGHT...

.WIND SPEEDS WILL BE ON THE INCREASE AHEAD OF A COLD FRONT AND
SQUALL LINE APPROACHING FROM THE WEST. SOUTHERLY WINDS AROUND
25 MPH WILL OCCASIONALLY GUST TO BETWEEN 30 AND 40 MPH. WINDS
WILL TAPER OFF TUESDAY AS A FRONT MOVES THROUGH THE AREA.

TXZ100-101-115-116-129-130-141>143-171700-
/O.NEW.KFWD.WI.Y.0008.151117T1700Z-151117T2200Z/
/O.CON.KFWD.WI.Y.0007.000000T0000Z-151117T1200Z/
YOUNG-JACK-STEPHENS-PALO PINTO-EASTLAND-ERATH-COMANCHE-MILLS-
HAMILTON-
INCLUDING THE CITIES OF...GRAHAM...OLNEY...JACKSBORO...
BRECKENRIDGE...MINERAL WELLS...CISCO...EASTLAND...RANGER...
GORMAN...STEPHENVILLE...DUBLIN...COMANCHE...DE LEON...
GOLDTHWAITE...HAMILTON...HICO
254 AM CST TUE NOV 17 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS
MORNING...
...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 4 PM CST
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 4 PM CST
THIS AFTERNOON. 

* TIMING...GUSTY WEST WINDS WILL OCCUR THROUGH SUNRISE BEHIND A
  LINE OF STORMS. A PACIFIC FRONT ARRIVES LATER THIS MORNING WITH
  GUSTY WEST-SOUTHWEST WINDS OCCURRING THROUGH LATE AFTERNOON.

* WINDS...WEST-SOUTHWEST 20 TO 30 MPH WITH OCCASIONAL GUSTS IN
  EXCESS OF 35 MPH ARE EXPECTED TO RETURN BY MIDDAY AND LAST
  THROUGH LATE AFTERNOON.

* IMPACTS...WEAK TREES MAY BE BLOWN OVER AND SOME MINOR 
  STRUCTURAL DAMAGE IS ALSO POSSIBLE. RESIDENTS SHOULD TAKE 
  ACTION TO ENSURE ALL LIGHTWEIGHT OUTDOOR OBJECTS ARE SECURED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 20 TO
30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. BOATERS SHOULD
USE EXTRA CAUTION WHEN VENTURING ONTO AREA LAKES.  RESIDENTS MAY
WISH TO TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND
OTHER LIGHTWEIGHT OUTDOOR OBJECTS THAT MAY BE BLOWN AROUND IN THE
STRONG WINDS.

&&

$$

TXZ091>095-102>107-117>123-131>135-144>148-156>162-174-175-171200-
/O.COR.KFWD.WI.Y.0007.000000T0000Z-151117T1200Z/
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-WISE-DENTON-COLLIN-HUNT-DELTA-
HOPKINS-PARKER-TARRANT-DALLAS-ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-
HOOD-SOMERVELL-JOHNSON-ELLIS-HENDERSON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
INCLUDING THE CITIES OF...BOWIE...NOCONA...GAINESVILLE...
SHERMAN...DENISON...BONHAM...PARIS...DECATUR...BRIDGEPORT...
DENTON...LEWISVILLE...FLOWER MOUND...THE COLONY...PLANO...
GREENVILLE...COMMERCE...COOPER...SULPHUR SPRINGS...WEATHERFORD...
BRIAR...FORT WORTH...ARLINGTON...DALLAS...ROCKWALL...TERRELL...
KAUFMAN...FORNEY...WILLS POINT...CANTON...GRAND SALINE...VAN...
EDGEWOOD...EMORY...POINT...EAST TAWAKONI...GRANBURY...
OAK TRAIL SHORES...GLEN ROSE...CLEBURNE...BURLESON...WAXAHACHIE...
ENNIS...MIDLOTHIAN...GLENN HEIGHTS...ATHENS...GUN BARREL CITY...
CLIFTON...MERIDIAN...VALLEY MILLS...HILLSBORO...CORSICANA...
TEAGUE...FAIRFIELD...PALESTINE...LAMPASAS...COPPERAS COVE...
GATESVILLE...KILLEEN...TEMPLE...FORT HOOD...WACO...MARLIN...
MEXIA...GROESBECK...BUFFALO...CENTERVILLE...JEWETT...OAKWOOD...
CAMERON...ROCKDALE...HEARNE...FRANKLIN...CALVERT
254 AM CST TUE NOV 17 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS
MORNING...

* TIMING...GUSTY WEST WINDS WILL OCCUR THROUGH SUNRISE BEHIND A
  LINE OF STORMS. 

* WINDS...GUSTY SOUTH WINDS 25 TO 35 MPH WILL SHIFT WEST-SOUTHWEST
  AT 20 TO 30 MPH WITH OCCASIONAL GUSTS IN EXCESS OF 35 MPH
  THROUGH SUNRISE.

* IMPACTS...WEAK TREES MAY BE BLOWN OVER AND SOME MINOR 
  STRUCTURAL DAMAGE IS ALSO POSSIBLE. RESIDENTS SHOULD TAKE 
  ACTION TO ENSURE ALL LIGHTWEIGHT OUTDOOR OBJECTS ARE SECURED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 20 TO
30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. BOATERS SHOULD
USE EXTRA CAUTION WHEN VENTURING ONTO AREA LAKES.  RESIDENTS MAY
WISH TO TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND
OTHER LIGHTWEIGHT OUTDOOR OBJECTS THAT MAY BE BLOWN AROUND IN THE
STRONG WINDS.

&&

$$
5 follow-up statements
488 
WWUS74 KFWD 171158
NPWFWD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FORT WORTH TX
558 AM CST TUE NOV 17 2015

...A WIND ADVISORY IS IN EFFECT FOR WESTERN NORTH LATE THIS
MORNING THROUGH LATE AFTERNOON...

.WIND SPEEDS WILL BE ON THE INCREASE ACROSS WESTERN NORTH TEXAS
BEHIND A PACIFIC OLD FRONT. WESTERLY WINDS 20 TO 25 MPH WILL
OCCASIONALLY GUST TO 35 MPH. WINDS WILL TAPER OFF BY TUESDAY
EVENING. 

TXZ100-101-115-116-129-130-141>143-171300-
/O.EXP.KFWD.WI.Y.0007.000000T0000Z-151117T1200Z/
/O.CON.KFWD.WI.Y.0008.151117T1700Z-151117T2200Z/
YOUNG-JACK-STEPHENS-PALO PINTO-EASTLAND-ERATH-COMANCHE-MILLS-
HAMILTON-
INCLUDING THE CITIES OF...GRAHAM...OLNEY...JACKSBORO...
BRECKENRIDGE...MINERAL WELLS...CISCO...EASTLAND...RANGER...
GORMAN...STEPHENVILLE...DUBLIN...COMANCHE...DE LEON...
GOLDTHWAITE...HAMILTON...HICO
558 AM CST TUE NOV 17 2015

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
4 PM CST THIS AFTERNOON...

* TIMING...GUSTY WEST WINDS WILL OCCUR THROUGH SUNRISE BEHIND A
  LINE OF STORMS. A PACIFIC FRONT ARRIVES LATE THIS MORNING WITH
  GUSTY WEST-SOUTHWEST WINDS RETURNING FROM LATE MORNING AND
  CONTINUING THROUGH LATE AFTERNOON.

* WINDS...WEST-SOUTHWEST 20 TO 30 MPH WITH OCCASIONAL GUSTS IN
  EXCESS OF 35 MPH ARE EXPECTED TO RETURN BY LATE MORNING AND
  LASTING THROUGH LATE AFTERNOON.

* IMPACTS...WEAK TREES MAY BE BLOWN OVER AND SOME MINOR 
  STRUCTURAL DAMAGE IS ALSO POSSIBLE. RESIDENTS SHOULD TAKE 
  ACTION TO ENSURE ALL LIGHTWEIGHT OUTDOOR OBJECTS ARE SECURED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 20 TO
30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. BOATERS SHOULD
USE EXTRA CAUTION WHEN VENTURING ONTO AREA LAKES.  RESIDENTS MAY
WISH TO TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND
OTHER LIGHTWEIGHT OUTDOOR OBJECTS THAT MAY BE BLOWN AROUND IN THE
STRONG WINDS.

&&

$$

TXZ091>095-102>107-117>123-131>135-144>148-156>162-174-175-171300-
/O.EXP.KFWD.WI.Y.0007.000000T0000Z-151117T1200Z/
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-WISE-DENTON-COLLIN-HUNT-DELTA-
HOPKINS-PARKER-TARRANT-DALLAS-ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-
HOOD-SOMERVELL-JOHNSON-ELLIS-HENDERSON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
INCLUDING THE CITIES OF...BOWIE...NOCONA...GAINESVILLE...
SHERMAN...DENISON...BONHAM...PARIS...DECATUR...BRIDGEPORT...
DENTON...LEWISVILLE...FLOWER MOUND...THE COLONY...PLANO...
GREENVILLE...COMMERCE...COOPER...SULPHUR SPRINGS...WEATHERFORD...
BRIAR...FORT WORTH...ARLINGTON...DALLAS...ROCKWALL...TERRELL...
KAUFMAN...FORNEY...WILLS POINT...CANTON...GRAND SALINE...VAN...
EDGEWOOD...EMORY...POINT...EAST TAWAKONI...GRANBURY...
OAK TRAIL SHORES...GLEN ROSE...CLEBURNE...BURLESON...WAXAHACHIE...
ENNIS...MIDLOTHIAN...GLENN HEIGHTS...ATHENS...GUN BARREL CITY...
CLIFTON...MERIDIAN...VALLEY MILLS...HILLSBORO...CORSICANA...
TEAGUE...FAIRFIELD...PALESTINE...LAMPASAS...COPPERAS COVE...
GATESVILLE...KILLEEN...TEMPLE...FORT HOOD...WACO...MARLIN...
MEXIA...GROESBECK...BUFFALO...CENTERVILLE...JEWETT...OAKWOOD...
CAMERON...ROCKDALE...HEARNE...FRANKLIN...CALVERT
558 AM CST TUE NOV 17 2015

...WIND ADVISORY WILL EXPIRE AT 6 AM CST EARLY THIS MORNING...

SOME LOCALIZED GUSTY WINDS TO BETWEEN 25 AND 23 MPH WILL BE
POSSIBLE...BUT OVERALL WINDS SHOULD SUBSIDE BELOW ADVISORY
CRITERIA BEHIND A LINE OF STORMS. 

$$
115 
WWUS74 KFWD 171202
NPWFWD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FORT WORTH TX
602 AM CST TUE NOV 17 2015


TXZ135-147-148-162-171315-
/O.NEW.KFWD.HW.W.0001.151117T1202Z-151117T1300Z/
HENDERSON-FREESTONE-ANDERSON-LEON-
INCLUDING THE CITIES OF...ATHENS...GUN BARREL CITY...TEAGUE...
FAIRFIELD...PALESTINE...BUFFALO...CENTERVILLE...JEWETT...OAKWOOD
602 AM CST TUE NOV 17 2015

...HIGH WIND WARNING IN EFFECT UNTIL 7 AM CST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 7 AM CST THIS MORNING. 

* TIMING...THROUGH 7 AM CST.

* WINDS...SUSTAINED WINDS OF 30 TO 40 MPH...GUSTING TO 60 MPH IS
  EXPECTED THROUGH 7 AM DUE TO LIGHT RAIN DRAGGING STRONG WINDS
  ALOFT DOWN TO THE GROUND.

* IMPACTS...WIND GUSTS OF 60 MPH MAY DOWN LARGE TREES AND
  POWERLINES ACROSS THE WARNING AREA. LIGHT ROOF DAMAGE AND DAMAGE
  TO FENCES AND OUTBUILDINGS ARE ALSO POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
IN EXCESS OF 58 MPH ARE LIKELY. WINDS THIS STRONG CAN LEAD TO
PROPERTY DAMAGE...KNOCK DOWN TREES AND POWER LINES. SEEK A STURDY
SHELTER AWAY FROM WINDOWS UNTIL WINDS SUBSIDE.

&&

$$

TXZ100-101-115-116-129-130-141>143-172015-
/O.CON.KFWD.WI.Y.0008.151117T1700Z-151117T2200Z/
YOUNG-JACK-STEPHENS-PALO PINTO-EASTLAND-ERATH-COMANCHE-MILLS-
HAMILTON-
INCLUDING THE CITIES OF...GRAHAM...OLNEY...JACKSBORO...
BRECKENRIDGE...MINERAL WELLS...CISCO...EASTLAND...RANGER...
GORMAN...STEPHENVILLE...DUBLIN...COMANCHE...DE LEON...
GOLDTHWAITE...HAMILTON...HICO
602 AM CST TUE NOV 17 2015

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
4 PM CST THIS AFTERNOON...

* TIMING...GUSTY WEST WINDS WILL OCCUR THROUGH SUNRISE BEHIND A 
  LINE OF STORMS. A PACIFIC FRONT ARRIVES LATE THIS MORNING WITH 
  GUSTY WEST-SOUTHWEST WINDS RETURNING FROM LATE MORNING AND 
  CONTINUING THROUGH LATE AFTERNOON. 

* WINDS...WEST-SOUTHWEST 20 TO 30 MPH WITH OCCASIONAL GUSTS IN 
  EXCESS OF 35 MPH ARE EXPECTED TO RETURN BY LATE MORNING AND 
  LASTING THROUGH LATE AFTERNOON. 

* IMPACTS...WEAK TREES MAY BE BLOWN OVER AND SOME MINOR 
  STRUCTURAL DAMAGE IS ALSO POSSIBLE. RESIDENTS SHOULD TAKE 
  ACTION TO ENSURE ALL LIGHTWEIGHT OUTDOOR OBJECTS ARE SECURED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 20 TO
30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. BOATERS SHOULD
USE EXTRA CAUTION WHEN VENTURING ONTO AREA LAKES.  RESIDENTS MAY
WISH TO TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND
OTHER LIGHTWEIGHT OUTDOOR OBJECTS THAT MAY BE BLOWN AROUND IN THE
STRONG WINDS.

&&

$$

CAVANAUGH
542 
WWUS74 KFWD 171245
NPWFWD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FORT WORTH TX
645 AM CST TUE NOV 17 2015

TXZ135-147-148-162-171345-
/O.EXP.KFWD.HW.W.0001.000000T0000Z-151117T1300Z/
HENDERSON-FREESTONE-ANDERSON-LEON-
INCLUDING THE CITIES OF...ATHENS...GUN BARREL CITY...TEAGUE...
FAIRFIELD...PALESTINE...BUFFALO...CENTERVILLE...JEWETT...OAKWOOD
645 AM CST TUE NOV 17 2015

...HIGH WIND WARNING WILL EXPIRE AT 7 AM CST THIS MORNING...

THE STRONG SOUTHERLY WINDS HAVE SHIFTED INTO EAST TEXAS AND WINDS
HAVE SUBSIDED.

$$

TXZ100-101-115-116-129-130-141>143-172045-
/O.CON.KFWD.WI.Y.0008.151117T1700Z-151117T2200Z/
YOUNG-JACK-STEPHENS-PALO PINTO-EASTLAND-ERATH-COMANCHE-MILLS-
HAMILTON-
INCLUDING THE CITIES OF...GRAHAM...OLNEY...JACKSBORO...
BRECKENRIDGE...MINERAL WELLS...CISCO...EASTLAND...RANGER...
GORMAN...STEPHENVILLE...DUBLIN...COMANCHE...DE LEON...
GOLDTHWAITE...HAMILTON...HICO
645 AM CST TUE NOV 17 2015

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
4 PM CST THIS AFTERNOON...

* TIMING...A PACIFIC FRONT ARRIVES LATE THIS MORNING WITH GUSTY
  WEST-SOUTHWEST WINDS FROM LATE MORNING AND CONTINUING THROUGH
  LATE AFTERNOON.

* WINDS...WEST-SOUTHWEST 20 TO 30 MPH WITH OCCASIONAL GUSTS IN 
  EXCESS OF 35 MPH ARE EXPECTED TO RETURN BY LATE MORNING AND 
  LASTING THROUGH LATE AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 20 TO
30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. BOATERS SHOULD
USE EXTRA CAUTION WHEN VENTURING ONTO AREA LAKES.  RESIDENTS MAY
WISH TO TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND
OTHER LIGHTWEIGHT OUTDOOR OBJECTS THAT MAY BE BLOWN AROUND IN THE
STRONG WINDS.

&&

$$
426 
WWUS74 KFWD 171814
NPWFWD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FORT WORTH TX
1214 PM CST TUE NOV 17 2015

...WIND ADVISORY REMAINS IN EFFECT FOR WESTERN PORTIONS OF NORTH
TEXAS...

TXZ100-101-115-116-129-130-141>143-172200-
/O.CON.KFWD.WI.Y.0008.000000T0000Z-151117T2200Z/
YOUNG-JACK-STEPHENS-PALO PINTO-EASTLAND-ERATH-COMANCHE-MILLS-
HAMILTON-
INCLUDING THE CITIES OF...GRAHAM...OLNEY...JACKSBORO...
BRECKENRIDGE...MINERAL WELLS...CISCO...EASTLAND...RANGER...
GORMAN...STEPHENVILLE...DUBLIN...COMANCHE...DE LEON...
GOLDTHWAITE...HAMILTON...HICO
1214 PM CST TUE NOV 17 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS
AFTERNOON...

* WINDS...WEST-SOUTHWEST 20 TO 30 MPH WITH OCCASIONAL GUSTS
  AROUND 35 MPH.

* LOCATION...ALONG AND WEST OF A LINE FROM JACKSBORO TO
  STEPHENVILLE TO COMANCHE.

* TIMING...WINDS SHOULD BEGIN TO INCREASE TO BETWEEN 20 AND 30 MPH
  SHORTLY. WIND SPEEDS ARE EXPECTED TO DECREASE DURING THE LATE
  AFTERNOON HOURS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 20 TO
30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. BOATERS SHOULD
USE EXTRA CAUTION WHEN VENTURING ONTO AREA LAKES.  RESIDENTS MAY
WISH TO TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND
OTHER LIGHTWEIGHT OUTDOOR OBJECTS THAT MAY BE BLOWN AROUND IN THE
STRONG WINDS.

&&

$$
375 
WWUS74 KFWD 172137
NPWFWD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FORT WORTH TX
337 PM CST TUE NOV 17 2015

...WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 4 PM...

TXZ100-101-115-116-129-130-141>143-172245-
/O.EXP.KFWD.WI.Y.0008.000000T0000Z-151117T2200Z/
YOUNG-JACK-STEPHENS-PALO PINTO-EASTLAND-ERATH-COMANCHE-MILLS-
HAMILTON-
INCLUDING THE CITIES OF...GRAHAM...OLNEY...JACKSBORO...
BRECKENRIDGE...MINERAL WELLS...CISCO...EASTLAND...RANGER...
GORMAN...STEPHENVILLE...DUBLIN...COMANCHE...DE LEON...
GOLDTHWAITE...HAMILTON...HICO
337 PM CST TUE NOV 17 2015

...WIND ADVISORY WILL EXPIRE AT 4 PM CST THIS AFTERNOON...

CONDITIONS WILL REMAIN BREEZY ACROSS THE WESTERN COUNTIES OF NORTH
TEXAS THIS EVENING. HOWEVER...THE STRONGER WINDS ARE EXPECTED TO
DECREASE DURING THE LATE AFTERNOON AND EARLY EVEING HOURS...AND
THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 4 PM.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this wind advisory went out at Nov 16, 11:48 PM CST, 3 hours 6 minutes earlier.

Area forecast discussion, Nov 16, 11:48 PM CST, 3 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
1148 PM CST MON NOV 16 2015

.AVIATION...

FOR THE 06Z TAFS...TIMING THE SQUALL LINE OF STORMS APPROACHING
AREA TAF SITES IS THE PRIMARY FORECAST CONCERN.

THE LINE OF STORMS NEAR ABILENE AT 1130 PM/0530 UTC WAS MOVING
EAST AT 35 TO 40 MPH. THIS PUTS THE LINE ON PACE TO MOVE ACROSS
THE DFW AREA FROM 09 TO 11Z OR 3 TO 5 AM CST. THE LINE OF STORMS
STILL APPEARS CAPABLE OF PRODUCING STRONG WIND GUSTS. KEPT 25
GUSTING 40 KTS IN THE TAFS FOR THE SQUALL LINE...BUT THE WINDS MAY
BE STRONGER. WE WILL BE ABLE TO ASSESS THE INTENSITY OF THE SQUALL
LINE AS IT GETS CLOSER TO THE DFW AREA...BUT IT WILL LIKELY BE
STRONG WHEN IT ARRIVES.

THE GOOD NEWS IS THAT THE INTENSITY OF THE WINDS AND
PRECIPITATION ARE EXPECTED TO END QUICKLY BEHIND THIS SQUALL LINE.
BY 12Z...CONDITIONS SHOULD BE VFR AND WINDS SHOULD DIMINISH BELOW
15 KTS BUT REMAIN OUT OF THE WEST. WESTERLY WINDS WILL BACK AROUND
TO THE SOUTHWEST DURING THE AFTERNOON HOURS AS VFR CONDITIONS
PERSIST.

CAVANAUGH

&&

.UPDATE...

HAVE UPDATED THE WORDED FORECAST PACKAGE TO LOWER POPS TO CHANCE
CATEGORY FOR THE REMAINDER OF THE EVENING...AND TO RAISE
TEMPS/DEWPOINTS OVERNIGHT AHEAD OF THE SQUALL LINE.

THE LATEST TEXAS TECH WRF MODEL CONTINUES TO BE THE MODEL OF
CHOICE AS IT HAS GOOD TIMING CONTINUITY BETWEEN MODEL RUNS. THE
SQUALL LINE SHOULD MOVE INTO THE WESTERN COUNTIES SHORTLY AFTER
MIDNIGHT...TO THE I-35/35W AROUND 3 AM AND OUT OF THE EASTERN
COUNTIES AROUND 8 AM. AS THE SQUALL NEARS...SPC WILL LIKE COVER
THE SEVERE WEATHER POTENTIAL WITH A TORNADO WATCH FOR MUCH OF THE
FORECAST AREA.

OVERNIGHT WINDS ARE EXPECTED TO INCREASE A LITTLE MORE OVER THE
NEXT FEW HOURS AND WILL KEEP THE WIND ADVISORY GOING. ALSO...NO
CHANGE TO THE FLASH FLOOD WATCH.    75

&&

.PREV DISCUSSION... /ISSUED 305 PM CST MON NOV 16 2015/
AN UPPER LEVEL LOW PRESSURE CENTER OVER THE FOUR-CORNERS REGION
WILL BE THE MAIN METEOROLOGICAL CONCERN ACROSS THE CONUS FOR THE
NEXT 48 HOURS OR SO. FOR NORTH AND CENTRAL TEXAS...STRONG
ISENTROPIC LIFT AHEAD OF THE SYSTEM HAS LED TO CLOUDY SKIES AND
PERIODS OF RAIN OVER THE PAST 24 HOURS. EMBEDDED DISTURBANCES IN
THE SOUTHWEST FLOW ALOFT HAVE HELPED TO ENHANCE LIFT AT
TIMES...LEADING TO OCCASIONAL EMBEDDED THUNDERSTORMS OVER THE
AREA. THE MOST RECENT OF THESE IMPULSES WAS LIFTING NORTHEAST
ACROSS SOUTH-CENTRAL TEXAS...AND IS EXPECTED TO LEAD TO INCREASING
COVERAGE OF SHOWERS AND THUNDERSTORMS OVER NORTH AND CENTRAL TEXAS
AS WE MOVE INTO THE EVENING HOURS.

MEANWHILE...THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS WEST-
CENTRAL TEXAS OVER THE NEXT SEVERAL HOURS AS THE LOW PRESSURE
SYSTEM AND ITS ATTENDANT COLD FRONT BEGIN TO SURGE EAST INTO THE
PLAINS. THIS ACTIVITY WILL LIKELY ORGANIZE INTO A SQUALL LINE LATE
THIS EVENING AND PUSH EAST ACROSS NORTH AND CENTRAL TEXAS
OVERNIGHT. THE LINE OF STORMS SHOULD REACH OUR NORTHWEST COUNTIES
AROUND MIDNIGHT...THE I-35 CORRIDOR 3-5 AM AND THE EASTERN AND
SOUTHEAST COUNTIES 5-8 AM. WIND SHEAR VALUES WILL BE VERY HIGH AS
THIS LINE APPROACHES. WITH THIS IN MIND...THE MARGINAL INSTABILITY
IN PLACE SHOULD BE MORE THAN ENOUGH TO GENERATE SOME SEVERE
STORMS...WITH DAMAGING WINDS BEING THE MAIN THREAT. THE TORNADO
THREAT IS QUITE REAL TOO...ESPECIALLY FOR ANY DISCRETE CELLS WHICH
DEVELOP OUT AHEAD OF THE MAIN LINE.

TRAINING AREAS OF SHOWERS AND THUNDERSTORMS AHEAD OF THE SQUALL
LINE WILL KEEP THE GROUND QUITE SATURATED PRIOR TO THE ARRIVAL OF
THE HEAVIER CONVECTION. STORM TOTAL PRECIPITATION VALUES SINCE
LAST NIGHT OF BETWEEN 0.5 AND 1 INCH HAVE ALREADY OCCURRED FROM
THE DALLAS-FORT WORTH AREA EASTWARD. WE HAVE DECIDED TO ISSUE A
FLASH FLOOD WATCH FOR AREAS GENERALLY ALONG AND EAST OF A LINE
FROM BONHAM TO FORT WORTH TO WACO...AS IT WILL ONLY TAKE A COUPLE
OF INCHES TO CREATE FLOODING PROBLEMS IN MANY OF THESE LOCATIONS.

MODEL GUIDANCE IS INDICATING THAT OUR SURFACE WINDS IN ADVANCE OF
THE STORM SYSTEM WILL INCREASE THIS EVENING...WITH SPEEDS AROUND
25 MPH AND GUSTS 30 TO 40 MPH ACROSS MUCH OF THE REGION. A WIND
ADVISORY HAS THEREFORE BEEN ISSUED FOR ALL AREAS FROM 6 PM THIS
EVENING UNTIL 6 AM TUESDAY. THE PRESSURE GRADIENT BEHIND THE
FRONT IS NOT QUITE AS STRONG...SO SPEEDS SHOULD DIMINISH TUESDAY
MORNING AS THE STORMS RACE OFF TO OUR EAST.

DRY AND SEASONAL WEATHER IS EXPECTED TUESDAY AFTERNOON THROUGH
THE END OF THE WORK WEEK. ANOTHER FRONT WILL BRING A SLIGHT CHANCE
OF SHOWERS BY SATURDAY...BUT LITTLE IN THE WAY OF MOISTURE SHOULD
KEEP CHANCES TO A MINIMUM.

30

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  59  67  47  70  48 / 100  50   5   0   0
WACO, TX              61  67  44  70  46 /  90  60   5   0   0
PARIS, TX             63  64  45  66  45 / 100 100  10   5   5
DENTON, TX            58  67  44  69  44 / 100  40   5   0   0
MCKINNEY, TX          60  66  45  68  46 / 100  50   5   0   0
DALLAS, TX            59  68  48  69  49 / 100  50   5   0   0
TERRELL, TX           61  66  46  68  47 / 100  80   5   0   0
CORSICANA, TX         63  65  47  69  48 /  90  90   5   0   0
TEMPLE, TX            61  66  45  70  47 /  90  70   5   0   0
MINERAL WELLS, TX     56  67  43  70  44 /  90  20   0   0   0

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR TXZ094-095-104>107-
118>123-133>135-145>148-159>162-175.

WIND ADVISORY UNTIL 6 AM CST TUESDAY FOR TXZ091>095-100>107-
115>123-129>135-141>148-156>162-174-175.

&&
Hazardous weather outlook, Nov 16, 9:07 PM CST, 5 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
907 PM CST MON NOV 16 2015

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-180315-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
907 PM CST MON NOV 16 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL TEXAS.

.DAY ONE...REST OF TONIGHT.
A SQUALL LINE OF STRONG TO SEVERE THUNDERSTORMS WILL MOVE EAST
ACROSS NORTH AND CENTRAL TEXAS AFTER MIDNIGHT. THE SQUALL LINE
SHOULD REACH THE WESTERN COUNTIES JUST AFTER MIDNIGHT...THE I-35
AND I-35W CORRIDOR BETWEEN 3 AND 4 AM...AND MOVE INTO EAST TEXAS
BY EARLY MORNING TUESDAY.

DAMAGING STRAIGHT LINE WINDS ARE EXPECTED TO BE THE PRIMARY
THREAT WITH THE SQUALL LINE STORMS. HOWEVER...A FEW TORNADOES
EMBEDDED WITHIN THE LINE ARE POSSIBLE. LOCALLY HEAVY RAINFALL
TONIGHT COULD LEAD FLASH FLOODING AS WELL...ESPECIALLY FOR THE
AREAS NEAR AND EAST OF THE INTERSTATE 35 CORRIDOR.

STRONG AND GUSTY WINDS ARE ALSO EXPECTED ACROSS ALL OF NORTH AND
CENTRAL TEXAS AHEAD OF THE SQUALL LINE. THEREFORE...A WIND
ADVISORY IS IN EFFECT THROUGH 6 AM TUESDAY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

SCATTERED THUNDERSTORMS WILL BE POSSIBLE TUESDAY MORNING AFTER
THE SQUALL LINE EXITS THE REGION. CLOUD TO GROUND LIGHTNING AND
GUSTY WINDS ARE THE MAIN THREAT.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS POSSIBLE TONIGHT OVER THE ENTIRE REGION.
HOWEVER...DUE TO RAPID STORM MOTION AND THE FACT THAT THESE STORMS
WILL OCCUR AT NIGHT...THESE CONDITIONS WILL MAKE IT DIFFICULT TO
IDENTIFY TORNADIC FEATURES. THE MOST LIKELY TIME FOR SPOTTER
ACTIVATION WILL BE AROUND MIDNIGHT ACROSS FAR WESTERN NORTH TEXAS
AND ROLLING THROUGH THE REMAINDER OF NORTH AND CENTRAL TEXAS
DURING THE PRE DAWN HOUR ON TUESDAY.

In the hours before

Local storm report, Nov 17, 2:13 AM CST, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
213 AM CST TUE NOV 17 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0212 AM     TSTM WND DMG     JACKSBORO               33.22N  98.17W
11/17/2015                   JACK               TX   LAW ENFORCEMENT

            ONE ELECTRIC POLE BLOWN DOWN IN THE JACKSBORO.
Special weather statement, Nov 17, 2:39 AM CST, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
239 AM CST TUE NOV 17 2015

TXZ117-118-170930-
PARKER TX-TARRANT TX-
239 AM CST TUE NOV 17 2015

...SIGNIFICANT WEATHER ADVISORY FOR PARKER AND TARRANT COUNTIES UNTIL
330 AM CST...

AT 238 AM CST...DOPPLER RADAR WAS TRACKING LINE OF STRONG
THUNDERSTORMS MOVING EAST AT 45 MPH.

WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. A WIND
GUST OF 52 MPH WAS RECORDED AT MINERAL WELLS AIRPORT.

LOCATIONS IMPACTED INCLUDE...
FORT WORTH...ARLINGTON...GRAND PRAIRIE...MANSFIELD...EULESS...
BEDFORD...GRAPEVINE...HALTOM CITY...KELLER...COPPELL...HURST...
BURLESON...SOUTHLAKE...WEATHERFORD...WATAUGA...COLLEYVILLE...
BENBROOK...SAGINAW...WHITE SETTLEMENT AND CROWLEY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CST FOR NORTH CENTRAL
TEXAS.

LAT...LON 3298 9703 3255 9704 3256 9793 3300 9785
TIME...MOT...LOC 0838Z 262DEG 39KT 3283 9778

CAVANAUGH
Special weather statement, Nov 17, 2:41 AM CST, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
241 AM CST TUE NOV 17 2015

TXZ102-103-170930-
WISE TX-DENTON TX-
241 AM CST TUE NOV 17 2015

...SIGNIFICANT WEATHER ADVISORY FOR WISE AND DENTON COUNTIES UNTIL
330 AM CST...

AT 240 AM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
PARADISE...OR NEAR BRIDGEPORT...MOVING EAST AT 45 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
DENTON...LEWISVILLE...FLOWER MOUND...SOUTHLAKE...CORINTH...HIGHLAND
VILLAGE...TROPHY CLUB...LAKE DALLAS...SANGER...DECATUR...
BRIDGEPORT...BRIAR...ROANOKE...PECAN ACRES...KRUM...PILOT POINT...
ARGYLE...HICKORY CREEK...JUSTIN AND DOUBLE OAK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CST FOR NORTH CENTRAL
TEXAS.

LAT...LON 3342 9701 3342 9694 3299 9700 3300 9778
      3343 9776
TIME...MOT...LOC 0840Z 264DEG 38KT 3317 9770

CAVANAUGH
Special weather statement, Nov 17, 2:46 AM CST, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
246 AM CST TUE NOV 17 2015

TXZ131-133-170930-
JOHNSON TX-HOOD TX-
246 AM CST TUE NOV 17 2015

...SIGNIFICANT WEATHER ADVISORY FOR HOOD AND NORTHERN JOHNSON
COUNTIES UNTIL 330 AM CST...

AT 245 AM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
OAK TRAIL SHORES...OR NEAR GRANBURY...MOVING EAST AT 40 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BURLESON...CLEBURNE...GRANBURY...KEENE...JOSHUA...ALVARADO...PECAN
PLANTATION...GODLEY...CROSS TIMBER...OAK TRAIL SHORES...TOLAR AND
BRIAROAKS.

THIS INCLUDES INTERSTATE 35W BETWEEN MILE MARKERS 23 AND 37.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CST FOR NORTH CENTRAL
TEXAS.

LAT...LON 3255 9799 3255 9720 3237 9719 3233 9746
      3232 9762 3232 9778 3230 9797 3231 9798
TIME...MOT...LOC 0845Z 262DEG 36KT 3246 9788

CAVANAUGH

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 17, 12:37 AM CSTSevere Thunderstorm WarningFWDStephens53 min
Nov 17, 12:49 AM CSTSevere Thunderstorm WarningFWDEastland56 min
Nov 17, 1:26 AM CSTSevere Thunderstorm WarningFWDPalo Pinto, Stephens64 min
Nov 17, 1:48 AM CSTSevere Thunderstorm WarningFWDJack57 min
Nov 17, 2:39 AM CSTSpecial Weather StatementFWDParker, Tarrant51 min
Nov 17, 2:41 AM CSTSpecial Weather StatementFWDDenton, Wise49 min
Nov 17, 2:46 AM CSTSpecial Weather StatementFWDHood, Johnson44 min
Nov 17, 3:01 AM CSTSevere Thunderstorm WarningFWDParker, Tarrant59 min
Nov 17, 3:15 AM CSTSevere Thunderstorm WarningFWDDenton60 min
Nov 17, 3:20 AM CSTSpecial Weather StatementFWDCooke, Grayson40 min
Nov 17, 3:22 AM CSTTornado WarningFWDTarrant38 min
Nov 17, 3:28 AM CSTSevere Thunderstorm WarningFWDCooke, Grayson62 min
Nov 17, 3:41 AM CSTSevere Thunderstorm WarningFWDDallas64 min
Nov 17, 3:46 AM CSTTornado WarningFWDCollin, Denton29 min
Nov 17, 3:59 AM CSTSevere Thunderstorm WarningFWDEllis, Johnson61 min
Nov 17, 4:02 AM CSTSevere Thunderstorm WarningFWDCollin58 min
Nov 17, 4:13 AM CSTTornado WarningFWDCollin32 min
Nov 17, 4:26 AM CSTSevere Thunderstorm WarningFWDFannin, Grayson64 min
Nov 17, 4:45 AM CSTSevere Thunderstorm WarningFWDDallas, Ellis, Kaufman, Rockwall50 min
Nov 17, 4:54 AM CSTSevere Thunderstorm WarningFWDHunt66 min
Nov 17, 5:27 AM CSTSevere Thunderstorm WarningFWDDelta, Fannin, Lamar60 min
Nov 17, 6:02 AM CSTHigh Wind WarningFWDAnderson, Freestone, Henderson, Leon58 min
Nov 17, 6:06 AM CSTAreal Flood AdvisoryFWDDallas114 min
Nov 17, 7:51 AM CSTRiver Flood WarningFWDHunt29 hr
Nov 17, 7:51 AM CSTRiver Flood WarningFWDHunt, Rockwall32 hr
Nov 17, 8:52 AM CSTRiver Flood WarningFWDDallas28 hr
Nov 17, 8:52 AM CSTRiver Flood WarningFWDHenderson, Navarro4 days
Nov 17, 10:24 AM CSTAreal Flood AdvisoryFWDLeon, Milam, Robertson2 hr
Nov 17, 1:30 PM CSTRiver Flood WarningFWDDelta, Hopkins71 hr
Nov 17, 1:32 PM CSTRiver Flood WarningFWDAnderson, Freestone, Leon55 hr

Nearby

Wind Advisories in Texas, 2015Every wind advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.